MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-RESR-MAXX
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Difficult to Maintain (3134)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to (b)(6), as per dealer requirements, on (b)(6) 2019 and then was sold to (b)(6) health care, (b)(6).On (b)(6) 2019.But the wheelchair was maintained by (b)(6).The dealer reported that the end user got pressure sores on her hip and bottom of her heel that was in a footbox, as the cushion on the seating system slipped forward.During the evaluation, it was also determined that the motion concepts did not provide the reported cushion or the footbox, which caused the unfortunate incident.Those were third party items, which were added to the seating system by the dealer.It was also noted that the dealer (b)(6), did not fix the issue when the issue was identified during the maintenance, and they did not contact motion concepts or our importer for resolving the issue.So, the incident occurred not due to motion concepts system malfunction but, as a personal injury was involved, motion concepts consider this incident to be reportable.
 
Event or Problem Description
On (b)(6) 2022, (b)(6) was notified by invacare cooperation, that one of the dealers in (b)(6) informed them of an incident that was related to a motion concepts wheelchair.The wheelchair was sold to (b)(6) health care (b)(6) but (b)(6) was maintaining it.They notified that the cushion on the system slipped forward, and the end user got pressure sores on her hip and bottom of her heel that was in a footbox.The dealer also reported that the end-user had to call her healthcare person to check for the pressure sores and confirmed that the pressure sores were developed gradually, as the dealer did not know how to fix the wheelchair when the issue was detected.Motion concepts was never notified about the issue until the incident was reported.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario
CA  
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key14719369
Report Number9615350-2022-00004
Device Sequence Number11329053
Product Code ITI
UDI-Device Identifier00754014710065
UDI-Public00754014710065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45T-12L-RESR-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight75 KG